Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have elvated liver enzymes, abdominal pressure, dizziness, dark skin under eyes. What are the risks of liver biopsy?

Hi Doctor, I am a male of 32 years old. I have elevated liver enzymes for already some time (seen in the blood tests for more than 2 years ago and still present). The doctor at the hospital wants to do a liver biopsy if these elevations remain (By now ALT was around 200). He wanted me to lose weight, and then take a blood test again. I lost some weight and started to do more exercise, and the liver enzymes dropped. (ALT : around 100 u/L) Also I felt better and some symptoms disappeared. However I should take a new blood test after some time again which I did not do because I am rather afraid of this biopsy and wanted to see if I could improve my situation by living healthy and do some exercise. I also had an ultrasound, were all seemed normal. No signs of cholostasis (I think this is blockage of gallbladder ducts) However, lately I again get symptoms that indicate that something is wrong. Those symptoms are sometimes mild pressure at the right side of the abdomen, just under the lower ribs, as if something is blocked or inflamed. Sometimes I feel also a bit dizzy, and not clear in the head. Another thing is a bit darkened skin under the eyes. And a general feeling of not feeling very well. Another symptom is that I have often (dark) green stools, which are fluffy, or thin. I can give you also the results of the latest blood test. I was also tested for hepatitis at my normal physician, where it showed negative, but I don t know if this could be still the case. I would like to get some opinion or advice concerning what disease I might have, what to do about it and what the risks are of liver biopsy. I don t have an alcohol problem, I drink very little since already 2 years. I weigh around 86 kg and measure 1m81. Thanks in advance Jonathan Smets Results latest blood test: Bilirubine total : 0,60 mg/dl Bilirubine direct: 0,21 mg/dl Bilirubine indirect : 0,39 mg/dl AST : 39,0 IU/l ALT: 110 IU/l Gamma-GT: 138 IU/l LDH : 384 IU/l Lipase: 44 IU/l Kidneys: Ureum: 38 mg/dl Creatinine: 1,21 mg/dl GFR: 60 ml/min Total Protein: 7,6 g/dl CRP (inflamm. / auto-immune ) : 0,11 mg/dl Lipides: Triglycerides 81 mg/dl Total cholesterol 194 mg/dl HDL-cholesterol 78 mg/dl LDL-cholesterol 99 mg/dl Ratio Tot. HDL chol. 2.48 mg/dl Results for hematology were normal
Asked On : Mon, 12 Mar 2012
Answers:  1 Views:  286
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Thank for asking to HCM
I really appreciate your concern, in my opinion if you do not have any symptoms which are directly related with your elevated enzymes then why to worry about this, whatever symptoms that you have described here are just because of your worry about your nonspecific elevated enzyme and nothing else and not the disease, just forget it state living happily no need to worry about elevated enzyme until it does not give you any trouble, hope this information helps you have good day.
Answered: Fri, 21 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor